| Catalog Number |
EX062001CL |
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
| Date of Event |
12/23/2015
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any patient or procedural details to date.
Event or Problem Description
It was reported that the vascular stent could not be deployed in the sfa.
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed that the stent could not be deployed due to the breakage of a force transmitting component.Increased friction is considered the reason for increased release force and subsequent deployment failure.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The event may be related to a difficult anatomy as highly tortuous or calcified vessels may lead to increased friction and subsequent release force increase.Also a not performed pre-dilation may contribute to this type of event.In this case, no procedural or anatomical information was provided.The reported event also may be use-related as rough handling of the device can lead to deformation and subsequent friction increase.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit." and "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used." furthermore, the ifu indicates that pre-dilation of the lesion should be performed by using standard techniques.
Event or Problem Description
It was reported that the vascular stent could not be deployed in the sfa.The device was retracted from the patient and another stent was used to complete the procedure successfully.No patient injury was reported.